Alert archive / Maine / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Gray, ME
NWS Gray, ME issued this red flag warning at May 14, 2007, 3:38 AM EDT. It took effect at May 14, 2007, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2007, 3:38 AM EDT (07:38 UTC)
- In effect from
- May 14, 2007, 12:00 PM EDT
- Expired
- May 14, 2007, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KGYX 140738 RFWGYX RED FLAG WARNING NATIONAL WEATHER SERVICE GRAY ME 338 AM EDT MON MAY 14 2007 ...DRY AND BREEZY CONDITIONS ARE EXPECTED MONDAY AFTERNOON AND MONDAY EVENING... .CANADIAN HIGH PRESSURE WILL DROP SOUTHEAST...REACHING THE MIDDLE ATLANTIC COAST THIS AFTERNOON. THE HIGH WILL CONTINUE TO BRING DRY AND BREEZY CONDITIONS TO WESTERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE THIS AFTERNOON AND EVENING. THE COMBINATION OF DRY AIR AND BREEZY CONDITIONS WILL PRODUCE THE POTENTIAL FOR DANGEROUS FIRE CONDITIONS. MEZ007>009-012>014-018>028-NHZ001>010-013-014-150000- /O.UPG.KGYX.FW.A.0005.070514T1600Z-070515T0000Z/ /O.NEW.KGYX.FW.W.0007.070514T1600Z-070515T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 338 AM EDT MON MAY 14 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. RELATIVE HUMIDITIES BETWEEN 15 AND 30 PERCENT COMBINED WITH WINDS GUSTING TO 25 MPH WILL PRODUCE DANGEROUS FIRE CONDITIONS FOR FINE FUELS IN WOODS AND OPEN FIELDS THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
2 follow-up statements
000 WWUS81 KGYX 141236 RFWGYX RED FLAG WARNING NATIONAL WEATHER SERVICE GRAY ME 836 AM EDT MON MAY 14 2007 ...DRY AND BREEZY CONDITIONS ARE EXPECTED THROUGH THIS EVENING... .HIGH PRESSURE WILL REMAIN OVER THE MID ATLANTIC COAST THIS AFTERNOON. IT HIGH WILL CONTINUE TO BRING DRY AND BREEZY CONDITIONS TO WESTERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE THROUGH THIS EVENING. THE COMBINATION OF DRY AIR AND BREEZY CONDITIONS WILL PRODUCE THE POTENTIAL FOR DANGEROUS FIRE CONDITIONS. MEZ007>009-012>014-018>028-NHZ001>010-013-014-142200- /O.CON.KGYX.FW.W.0007.070514T1600Z-070515T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 836 AM EDT MON MAY 14 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM THIS EVENING. RELATIVE HUMIDITIES BETWEEN 15 AND 30 PERCENT COMBINED WITH WINDS GUSTING TO 25 MPH WILL PRODUCE DANGEROUS FIRE CONDITIONS FOR FINE FUELS IN WOODS AND OPEN FIELDS THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS81 KGYX 142353 RFWGYX RED FLAG WARNING NATIONAL WEATHER SERVICE GRAY ME 753 PM EDT MON MAY 14 2007 ...WINDS ARE DIMINISHING THIS EVENING... .THE HIGH PRESSURE SYSTEM THAT BROUGHT THE VERY DRY AND BREEZY CONDITIONS TO NORTHERN NEW ENGLAND THE PAST TWO DAYS WAS LOCATED OF THE MID ATLANTIC COAST THIS EVENING. WINDS ARE DIMINISHING EARLY THIS EVENING...AND RELATIVE HUMIDITIES ARE RECOVERING... ESPECIALLY NEAR THE COAST. THIS SHOULD HELP EASE FIRE DANGER CONCERNS THIS EVENING...AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM. MEZ007>009-012>014-018>028-NHZ001>010-013-014-150100- /O.EXP.KGYX.FW.W.0007.000000T0000Z-070515T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 753 PM EDT MON MAY 14 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. WINDS ARE DIMINISHING EARLY THIS EVENING...AND RELATIVE HUMIDITIES ARE RECOVERING... ESPECIALLY NEAR THE COAST. THIS SHOULD HELP EASE FIRE DANGER CONCERNS THIS EVENING...AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM. $$ HAYES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at May 14, 3:13 AM EDT, 25 minutes earlier.
Area forecast discussion, May 14, 3:13 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
313 AM EDT MON MAY 14 2007
.SYNOPSIS...
HIGH PRESSURE BUILDING SOUTH OF NEW ENGLAND TODAY WILL MOVE
OFFSHORE THIS EVENING. A WARM FRONT WILL CROSS SOUTHERN QUEBEC
OVERNIGHT AND EARLY TUESDAY. LOW PRESSURE WILL DEVELOP OVER THE
EASTERN GREAT LAKES TUESDAY NIGHT AND WILL SLOWLY MOVE EAST
WEDNESDAY DRAGGING A COLD FRONT THROUGH THE REGION WEDNESDAY
EVENING. LOW PRESSURE WILL MOVE INTO THE MARITIMES ON THURSDAY AS
THE FRONT STALLS JUST SOUTH AND EAST OF THE FORECAST AREA.
&&
.NEAR TERM /UNTIL 8 AM THIS MORNING/...
ONLY LOOKING FOR PASSING HIGH CLOUDS THROUGH THE EARLY MORNING HOURS.
&&
.SHORT TERM /8 AM THIS MORNING THROUGH 6 AM TUESDAY/...
HIGH PRESSURE BUILDING SOUTH OF THE REGION TODAY WILL PRODUCE
ANOTHER MOSTLY SUNNY AND BREEZY DAY WITH HIGH TEMPERATURES IN THE
MID 60S TO MID 70S. AFTERNOON SEA BREEZE WILL COOL COASTAL
SECTIONS BY MID TO LATE AFTERNOON.
WARM FRONT APPROACHES THE REGION FROM THE WEST THIS EVENING AND
CROSSES SOUTHERN QUEBEC OVERNIGHT. MUCH OF CENTRAL AND SOUTHERN
PORTIONS OF THE FORECAST AREA SHOULD ONLY SEE VARIABLE HIGH CLOUDS
BUT CANT RULE OUT A STRAY SHOWER IN MOUNTAINS ZONES. THINK THE
BULK OF PRECIPITATION SHOULD REMAIN OVER THE BORDER IN SOUTHERN CANADA.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE WARM FRONT WILL PUSH THROUGH THE FORECAST AREA EARLY TUESDAY
WITH AN INFLUX OF VERY WARM, MOIST AND UNSTABLE AIR ALONG AND
BEHIND THIS BOUNDARY. THIS SHOULD KICK OFF CONVECTION WITH SHOWERS
AND A FEW THUNDERSTORMS, ESPECIALLY OVER MORE NORTHERN AREA. LOW
PRESSURE SKIRTS EASTWARD JUST NORTH OF THE CANADIAN BORDER
DRAGGING A COLD FRONT SOUTHWARD INTO OUR NORTHERN ZONES LATE
TUESDAY. THIS WILL FOCUS MORE SHOWERS OVER OUR NORTHERN ZONES.
TO THE SOUTH A VERY WARM AND GUSTY WEST SOUTHWEST FLOW WILL
PREVAIL WITH SCATTERED CONVECTION FIRING UP IN THE AFTERNOON. THE
DYNAMICS, STRONG WIND FIELD AND INCREASING INSTABILITY PER LIFTED
INDEXES AND INCREASING AND POOLING CAPE VALUES JUST SOUTH OF THE
FRONT MAY BE THE FOCUS FOR SOME STRONG CONVECTION. FURTHER SOUTH
TOWARD THE MASSACHUSETTS BORDER CONDITIONS ARE NOT AS GOOD FOR
STRONG THUNDERSTORMS LATE TUESDAY AS AIR MASS IS WARMER, WITH A
BETTER CAP, AND DRIER WITH LOWER SURFACE AND 850 MILLIBAR DEW
POINTS.
THE FRONT STALLS OUT OVER OUR NORTHERN ZONES TUESDAY NIGHT
CONTINUING SHOWERS AND POSSIBLY THUNDERSTORMS, WITH THE BEST
CHANCE FOR PRECIPITATION AND HIGHER RAINFALL AMOUNTS OVER MORE
NORTHERN ZONES. ANOTHER LOW MOVES IN FROM THE WEST WEDNESDAY AND
CROSSES THE FORECAST AREA LATE WEDNESDAY AND EARLY WEDNESDAY
NIGHT, MEANING MORE SHOWERS AND SCATTERED THUNDERSTORMS.
ON THURSDAY AN UPPER LEVEL CUTOFF SYSTEM DEVELOPS AND MOVES
EASTWARD TOWARD THE REGION BRINGING A SURFACE LOW WITH IT. THIS
WILL KICK OFF A FEW MORE SHOWERS FOR THE REGION.
GENERALLY USED THE GFS40 FOR THE LONG TERM TUESDAY THROUGH
THURSDAY. NO CHANGES MADE FOR THURSDAY NIGHT AND BEYOND AT THIS
TIME.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
VFR CONDITION THROUGH TONIGHT. ISOLATED MVFR CONDITIONS IN
SCATTERED CONVECTION TUESDAY. AREAS OF MVFR AND IFR CONDITIONS
LIKELY WEDNESDAY THROUGH FRIDAY.
LONG TERM /TUESDAY THROUGH FRIDAY/...AN UNSETTLED PERIOD WITH
SHOWERS AND POSSIBLE THUNDERSTORMS. THUNDERSTORMS COULD BE STRONG
TUESDAY AFTERNOON AND EVENING OVER MORE SOUTHERN AREAS, WHICH
WOULD INCLUDE PWM, AUG AND LEB AND POSSIBLY AS FAR SOUTH AS CON
AND PSM. CONDITIONS WILL BE QUITE VARIABLE BUT INSTRUMENT FLIGHT
RULES CONDITIONS ARE A GOOD POSSIBILITY THROUGH THE LONG TERM
PERIOD.
&&
.MARINE...
SHORT TERM...NO FLAGS.
LONG TERM /TUESDAY THROUGH FRIDAY/...WILL PUT UP A GALE WARNING
FOR TUESDAY AS WEST SOUTHWEST WINDS OR AT LEAST FREQUENT GUSTS INCREASE
TO GALE FORCE. GFS MOS WIND GUIDANCE SHOWS SUSTAINED WINDS TOPPING
30 KNOTS. THE WINDS AT THE 925 MILLIBAR LEVEL PEAK AT 50 KNOTS PER
THE NAM AND GFS40 MODELS WITH THE BUFKIT SOUNDING MIXING DOWN AT
LEAST 40 KNOTS AT 2000 FEET WITH THE POTENTIAL TO MIX DOWN EVEN
STRONGER WINDS OF 50 KNOTS OR SO UP TO 5000 FEET.
&&
.FIRE WEATHER...
RED FLAG WARNING ISSUED FOR ALL OF MAINE AND NEW HAMPSHIRE. EXPECT
WINDS TO ONCE AGAIN INCREASE 10 TO 20 MPH WITH FREQUENT GUSTS TO
25 MPH ALONG WITH AFTERNOON RELATIVE HUMIDITIES OF 15 TO 30
PERCENT.
LONG TERM /TUESDAY THROUGH FRIDAY/...SHOWERS AND POSSIBLE
THUNDERSTORMS WITH HIGHER HUMIDITY LEVELS SHOULD KEEP THE FIRE
DANGER LOWER THAN WEVE SEEN IN A WHILE WITH THE ONLY CONCERN
FOR DRY WINDY CONDITIONS TUESDAY AFTERNOON OVER OUR MOST EXTREME
SOUTHERN ZONES.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
MEZ007>009-012>014-018>028.
FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MEZ023>028.
NH...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
NHZ001>010-013-014.
FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NHZ014.
MARINE...GALE WARNING FROM 8 AM TO 6 PM EDT TUESDAY FOR ANZ150.
&&Hazardous weather outlook, May 14, 3:27 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 327 AM EDT MON MAY 14 2007 MEZ007>009-012>014-018>022-NHZ001>010-013-150730- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM- 327 AM EDT MON MAY 14 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ023>028-NHZ014-150730- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 327 AM EDT MON MAY 14 2007 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-150730- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- 327 AM EDT MON MAY 14 2007 ...GALE WARNING IN EFFECT FROM 8 AM TO 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Maine, 2007Red Flag Warnings in New Hampshire, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.